Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Struggling with Belief-Body is Wrecked


[AK...]

Recommended Posts

Hello.  I am not sure if this is a good topic to bring up here, but I need some help...Everywhere I look and every Doctor I have been to states that there is no way that I could have withdrawal after being off Clonazepam since June.  I had taken 3 mgs for approximately 20 years.  They state that the only possibility would be if I went off CT and even then it would be short-lived.  I was under a "doctors" care and tapered per his advice (got down to .05 and jumped).  The doctors state that if I am having symptoms, it is due to an underlying disease process.  I have no idea who/what to believe anymore.  My body is not in a good place.  My top symptoms are:

 

-Jerks at night (BY FAR the worst symptom ) very scary and leads me to believe there is another issue going on

-Headache (chronic)

 

I am scared and need help.  Any thoughts?  Who do I believe???

 

Link to comment
Share on other sites

Oh its def the benzos...theres docs out there who know this..unfortunately the vast majority are not informed or too dismissive to consider that theres something they might not know or science has not looked into thoroughly. Thankfully we at least now can tell docs the FDA is recognizing this and has put a "black box warning" out for benzos. Its a start. So now we can say "the FDA recognizes this is a potential problem...you should read their report".

 

It's still really soon since jumping from the med (4 months it looks like?)- not something you want to hear I know, but this is sadly true. Your symptoms are normal. It can take many months..year plus to fully heal. It is not nightmarish the whole time, but nonetheless this takes time.

 

Other people have healed and so can you. :thumbsup:

Link to comment
Share on other sites

My neurologist has told me it might take 6 years for my nervous system and body to heal from this.

He cannot say that I will recover but is aware that of ppl do it can take a long time.

 

What other diagnosis have the Drs suggested for you?

 

Link to comment
Share on other sites

Doctors... It sounds like the benzos to me. I'm still tapering but I absolutely believe that it takes quite a bit of time for all of the symptoms to subside. I'm also a fairly long term user and tapering has been tough. I definitely think you will continue to heal but may have waves of symptoms along the way.
Link to comment
Share on other sites

Don't believe the doctors, unfortunately most of them seem absolutely clueless to Benzos. I had 1 tell me it's all anxiety that was being suppressed (never had anxiety before). A few just dismiss me. The most acknowledgment I got was from a psychiatrist who said it takes a long time because in my case Valium is stored in your fat.

 

What you describe are common withdrawal symptoms, they will pass, just have to be patient

Link to comment
Share on other sites

The doctors I have been to say that it is anxiety. They do not think it is anything.  I cannot even relax without my body parts “zapping” me followed by a jerking movement.  When does this end?
Link to comment
Share on other sites

Having a mare- would you consider the frequent jerking common?  Did this happen to you?

 

Yes I had it for the first month or 2, Usually at night when falling asleep, sometimes woke me up. And occasionally in the day when relaxed. It did pass tho, and it will for you

Link to comment
Share on other sites

The doctors I have been to say that it is anxiety. They do not think it is anything.  I cannot even relax without my body parts “zapping” me followed by a jerking movement.  When does this end?

 

I did a CT, polydrugged 20-25 years. But my doctor also said that my problem was anxiety. I met a "Benzo specialist" and he said exactly the same thing. So we don’t get much help from healthcare.

Link to comment
Share on other sites

I hate to be pessimistic, but these jerks do not seem to be residing.  It is literally occurring every time I am drifting off to sleep.  I don’t know how much longer I can wait! 
Link to comment
Share on other sites

It might have something to do with the brain switching modes for sleep. When I first attempted my WD I also had jerks while going to sleep and before waking up. I've jerked back awake even before I took xanax for all these years. Do you remember having these before the klonopin?
Link to comment
Share on other sites

No I did not have them prior to WD.  I am just at a point where I feel as though I will not get better and as you can see from the title of the post, I am having a hard time believing that there could be WD symptoms for this long (this is driven by doctors telling me it is not possible).  I am so very tired and have no idea where to turn.  I would feel better if the jerking would lessen, but it has been nightly for a couple weeks. 
Link to comment
Share on other sites

Good lord you just jumped in June!  3 mgs for 20 years is a lot.  Your body is just re-learning how to do just about everything without the chemical relax of the benzo.

It makes sense to me that your body is glitchy about relaxing into sleep.  Mine is too.

Its sad and criminal, but most doctors know very little about withdrawal. 

And congratulations for making it and getting off after so many years!!!  You have some healing to do.  For a lot it seem like it is 9 - 14 months for real improvements to be felt.  For some it is longer.

 

Hang in there buddy.  You are on the right path and you are not alone. 

Your body is healing. 

Link to comment
Share on other sites

Ok, let me understand this: after 20 years of using about 3mg of Clonopin daily you managed to jump in several months and the worst symptom you are having is leg jerks when falling asleep? Seems to me you should be writing under Success Stories instead of worrying :). I have to say that one of my lingering symptoms is what they call "restless leg syndrome" but luckily for me the only one that suffers because of that is my wife (it wakes her up while I am peacefully asleep). Basically what I am trying to say is that yes, it might feel uncomfortable but compared to what other people are expiriencing your story seems like a walk in the park.
Link to comment
Share on other sites

Sounds like hypnic jerks? Definitely the benzos. I quit klonopin cold turkey a decade ago after taking it for 6 or 7 years and I'd get them for a long time. In fact I still get them when I'm extremely stressed out or anxious. Luckily haven't had to deal with it from my current ativan taper. Dunno what to tell you but it does get better after some time. Frustrating as all hell I know.
Link to comment
Share on other sites

  • 2 weeks later...

Legs and arms jerking while falling asleep is a normal withdrawal symptom after benzos.  It's uncomfortable.  However, if it is the worst symptom you have, you are quite lucky.  You stopped very quickly after years of use.  I would be surprised if you did not have some kind of symptom.  There is nothing to do but wait it out.

 

I am not recommending anything.  I can make some suggestions for your consideration.

 

1.  melatonin 1.5 mgs in 6 ounces tart cherry juice before bed

2.  4,7, 8 breathing at night in bed

3.  chamomile tea extra strength

4.  epsom salt bath

5.  L-theanine or PM amino acids (ask a naturopath, prefer you do not buy random at health food store)

6.  avoid all blue light, screens in evening

7.  heavy weighted blanket over your legs..this helped me a LOT.  I put a 15 pound blanket on my legs

8.  binaural beats meditation on your iphone

 

This symptom will pass.

 

   

Link to comment
Share on other sites

×
×
  • Create New...